Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 132, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2017, 5:42 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 5:42 PM CDT (22:42 UTC)
- Expired
- Mar 27, 2017, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jasper County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 5:50 PM CDT | HAIL 0.75 | Bay Springs, MS | . |
| Mar 27, 6:00 PM CDT | HAIL 1 | 2 Ssw Bay Springs, MS | HAIL AS LARGE AS A QUARTER. |
| Mar 27, 6:25 PM CDT | HAIL 1 | 1 Ese Heidelberg, MS | QUARTERS MIXED WITH DIME SIZE. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted.
402
WUUS54 KJAN 272242
SVRJAN
MSC061-129-272330-
/O.NEW.KJAN.SV.W.0132.170327T2242Z-170327T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
542 PM CDT MON MAR 27 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Jasper County in east central Mississippi...
Southeastern Smith County in central Mississippi...
* Until 630 PM CDT
* At 541 PM CDT, a severe thunderstorm was located near Bay Springs,
or near Stringer, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Stringer around 545 PM CDT.
Turnerville around 550 PM CDT.
Vernon around 600 PM CDT.
Paulding around 610 PM CDT.
Heidelberg around 615 PM CDT.
Stafford Springs around 620 PM CDT.
Other locations impacted by this severe thunderstorm include
Sylvarena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3183 8891 3180 8941 3204 8938 3207 8891
TIME...MOT...LOC 2241Z 271DEG 28KT 3193 8929
HAIL...1.25IN
WIND...60MPH
$$
GRG2 follow-up statements
109
WWUS54 KJAN 272256
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
556 PM CDT MON MAR 27 2017
MSC129-272305-
/O.CAN.KJAN.SV.W.0132.000000T0000Z-170327T2330Z/
Smith MS-
556 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.
LAT...LON 3183 8891 3181 8932 3204 8932 3207 8891
TIME...MOT...LOC 2255Z 267DEG 18KT 3194 8926
$$
MSC061-272330-
/O.CON.KJAN.SV.W.0132.000000T0000Z-170327T2330Z/
Jasper MS-
556 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN JASPER COUNTY...
At 555 PM CDT, a severe thunderstorm was located near Bay Springs, or
near Stringer, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Turnerville around 605 PM CDT.
Vernon around 615 PM CDT.
Heidelberg and Paulding around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3183 8891 3181 8932 3204 8932 3207 8891
TIME...MOT...LOC 2255Z 267DEG 18KT 3194 8926
HAIL...1.75IN
WIND...60MPH
$$
GRG580
WWUS54 KJAN 272311
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
611 PM CDT MON MAR 27 2017
MSC061-272330-
/O.CON.KJAN.SV.W.0132.000000T0000Z-170327T2330Z/
Jasper MS-
611 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN JASPER COUNTY...
At 610 PM CDT, a severe thunderstorm was located near Turnerville, or
8 miles northeast of Stringer, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Vernon around 615 PM CDT.
Paulding around 625 PM CDT.
Heidelberg and Stafford Springs around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3181 8924 3202 8919 3207 8891 3183 8891
TIME...MOT...LOC 2310Z 271DEG 25KT 3194 8915
HAIL...1.00IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:20 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 27, 4:20 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Jackson MS 420 PM CDT Mon Mar 27 2017 .DISCUSSION... Rest of today through Tuesday: Numerous showers and thunderstorms are ongoing across the CWA with a few storms reaching severe criteria. Latest water vapor imagery shows a mid/upper level shortwave over SW Missouri with the trough axis extending down the MS river valley. Current SPC mesoanalysis has anywhere from 1000-2000 J/kg of MLCAPE across the region with moderate to steep 6.5-7 C mid level lapse rates in conjunction with 30-40 kts of effective bulk shear. This will help to maintain a severe thunderstorm threat across the majority of the area with the main threats being large hail (some of which could exceed golf ball size in the strongest storms) and damaging winds. Shear remains weak, especially in the low levels, and LCL heights are relatively high so any tornado threat will remain isolated to the strongest storms at best. The best potential for severe weather will be along and north of the I-20 corridor through the early evening hours, however severe storms are possible across the entire area. Storms will tend to weaken into the evening as instability wanes and the best forcing for ascent continues to pull out to the north and east. Scattered shower and isolated storm potential will remain during the evening in the NW where the lingering frontal boundary will become quasi-stationary. Otherwise, fog potential will return in a moist boundary layer, especially across the SE and in the fog prone areas. Added mention in the forecast, but left it out of the HWO for now as confidence is not high enough at the moment. For Tuesday, a lingering boundary across central MS will keep a warm and moist airmass in place. Daytime heating will allow for weak to moderate destabilization but with weak lapse rates and no source for forcing any storms that develop will be isolated to scattered at best. No severe weather is expected with this activity, although a strong storm or two cannot be ruled out. /TW/ Tuesday Night through Monday: The active weather pattern will continue through this work week and the upcoming weekend as a parade of upper lows dig into the Desert Southwest and move east across the country. The next period to watch for the ArkLaMiss region specifically will be late Wednesday night through Thursday night. A deepening low pressure system over the Southern High Plains on Wednesday will lift toward Missouri by Thursday night. While the finer details of this system may change, the current thinking is that an MCS will approach northeast Louisiana and southeast Arkansas by late Wednesday night but should be weakening as it enters our area and outruns the best instability. Warm, moist advection will continue across our region through the day Thursday with dew points climbing into the mid 60s and around 1000-1500 J/kg of MLCAPE developing by the afternoon. An additional round of convection is expected to develop under these conditions before a cold front sweeps in with drier and cooler air Thursday night. At this time, all modes of severe weather look possible during the day Thursday with an increasing heavy rain threat before the cold front moves through. The next system looks to take shape by late in the weekend and will possibly bring another round of severe thunderstorms through the region some time Sunday into Monday. Be sure to tune in for updates throughout the week as the details come into better focus for these next few rounds of severe weather. /NF/ && .AVIATION... 18Z TAF discussion: Numerous showers and thunderstorms have developed across the western half of the area late this morning and early this afternoon. These showers and storms are expected to intensify in a favorable severe weather environment with large hail possible in the strongest storms. Storms will move from the west to east through the remainder of the afternoon and into the early evening. VCTS, TSRA, and VCSH was updated accordingly at all TAF sites. Some showers could linger longer at GLH/GWO along a stalled frontal boundary this evening. Otherwise, low ceilings and possible fog development could result in IFR conditions after 9z/28 at most TAF sites, especially in the southeast. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 64 83 63 87 / 51 25 9 2 Meridian 63 82 61 86 / 39 26 8 3 Vicksburg 65 82 63 86 / 35 24 9 5 Hattiesburg 63 83 63 86 / 20 22 6 2 Natchez 65 83 64 85 / 21 23 9 8 Greenville 60 78 62 83 / 43 17 14 3 Greenwood 61 79 62 85 / 62 21 13 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/NF
Hazardous weather outlook, Mar 27, 3:46 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 346 PM CDT Mon Mar 27 2017 ARZ074-LAZ007-024-026-MSZ060-061-064-066-072>074-282100- Ashley-Morehouse-Catahoula-Concordia-Adams-Franklin MS- Jefferson Davis-Jones-Marion-Lamar-Forrest- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and south central Mississippi. .DAY ONE...Today through Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight Isolated severe storms possible with damaging winds and hail up to the size of quarters. (www.weather.gov/images/jan/graphicast/image.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. ARZ075-MSZ018-282100- Chicot-Bolivar- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly through the rest of this afternoon Severe storms possible with damaging winds, hail up to the size of golf balls, and a tornado can not be ruled out. (www.weather.gov/images/jan/graphicast/image*.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image*.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. LAZ008-009-015-016-023-025-MSZ019-034>059-062-063-065-282100- West Carroll-East Carroll-Richland-Madison LA-Franklin LA-Tensas- Sunflower-Washington-Humphreys-Holmes-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Covington- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight Severe storms possible with damaging winds, hail up to the size of golf balls, and a tornado can not be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. MSZ026-028>033-282100- Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight Severe storms expected with damaging winds, golf ball size hail, and a tornado or two possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. MSZ025-027-282100- Leflore-Carroll- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly through the rest of this afternoon Severe storms expected with damaging winds, golf ball size hail, and a tornado or two possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. 1 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 27, 5:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 W NEWTON 32.32N 89.24W
03/27/2017 E1.50 INCH NEWTON MS PUBLIC
OCCURRED IN THE LAWRENCE AREA.
&&
NWS JACKSON MS
IRIS SYSTEMSpecial weather statement, Mar 27, 5:06 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
506 PM CDT MON MAR 27 2017
LAZ023-025-MSZ059-272230-
Tensas LA-Franklin LA-Jefferson MS-
506 PM CDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS...
SOUTHEASTERN FRANKLIN PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN JEFFERSON COUNTIES UNTIL 530 PM CDT...
At 505 PM CDT, Meteorologists were tracking a strong thunderstorm
near Cooter Point, or 17 miles north of Ferriday, moving northeast at
40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Cooter Point around 515 PM CDT.
Helena around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3213 9138 3179 9122 3178 9157 3180 9158
3182 9157 3186 9157 3187 9158 3188 9158
3188 9160 3197 9160 3197 9165 3196 9165
3198 9166
TIME...MOT...LOC 2205Z 245DEG 34KT 3189 9157
17Local storm report, Mar 27, 5:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 5 N NEW HEBRON 31.80N 89.98W
03/27/2017 SIMPSON MS UTILITY COMPANY
A TREE FELL ONTO UTILITY EQUIPMENT NEAR THE
SHIVERS COMMUNITY.
&&
NWS JACKSON MS
IRIS SYSTEMSpecial weather statement, Mar 27, 5:25 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
525 PM CDT MON MAR 27 2017
MSZ052-272330-
Lauderdale MS-
525 PM CDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT LAUDERDALE COUNTY UNTIL 630 PM
CDT...
At 524 PM CDT, Meteorologists were tracking a strong thunderstorm
near Meehan, or 13 miles southwest of Meridian, moving east at 20
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Meehan around 535 PM CDT.
Savoy around 545 PM CDT.
Nellieburg around 550 PM CDT.
Meridian around 555 PM CDT.
Zero around 605 PM CDT.
Marion around 615 PM CDT.
Toomsuba and Alamucha around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Mississippi.
LAT...LON 3232 8842 3228 8843 3222 8876 3223 8891
3240 8891 3254 8849 3233 8842
TIME...MOT...LOC 2224Z 253DEG 19KT 3230 8892
GRGLocal storm report, Mar 27, 5:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 3 NE NEWTON 32.35N 89.13W
03/27/2017 NEWTON MS NEWSPAPER
A TREE WAS DOWNED BLOCKING MS HIGHWAY 15
JUST NORTH OF NEWTON.
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Mar 27, 5:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 2 WNW DE KALB 32.78N 88.68W
03/27/2017 E1.00 INCH KEMPER MS PUBLIC
QUARTER SIZE HAIL AT THE JOHN C STENNIS
MEMORIAL HOSPITAL.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:22 PM CDT | Special Weather Statement | JAN | Yazoo | 23 min |
| Mar 27, 1:51 PM CDT | Special Weather Statement | JAN | Winston | 24 min |
| Mar 27, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 48 min |
| Mar 27, 2:18 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Mar 27, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 50 min |
| Mar 27, 2:26 PM CDT | Special Weather Statement | JAN | Lauderdale | 49 min |
| Mar 27, 2:32 PM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Mar 27, 2:33 PM CDT | Special Weather Statement | JAN | Winston | 42 min |
| Mar 27, 2:38 PM CDT | Special Weather Statement | JAN | Sharkey | 37 min |
| Mar 27, 2:42 PM CDT | Special Weather Statement | JAN | Noxubee | 48 min |
| Mar 27, 2:49 PM CDT | Special Weather Statement | JAN | Copiah | 26 min |
| Mar 27, 2:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| Mar 27, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 49 min |
| Mar 27, 3:07 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Mar 27, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 47 min |
| Mar 27, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 60 min |
| Mar 27, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 38 min |
| Mar 27, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 47 min |
| Mar 27, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 42 min |
| Mar 27, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 69 min |
| Mar 27, 4:03 PM CDT | Special Weather Statement | JAN | Franklin | 27 min |
| Mar 27, 4:07 PM CDT | Special Weather Statement | JAN | Humphreys | 23 min |
| Mar 27, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 68 min |
| Mar 27, 4:30 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Mar 27, 4:37 PM CDT | Special Weather Statement | JAN | Humphreys | 23 min |
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 51 min |
| Mar 27, 4:46 PM CDT | Special Weather Statement | JAN | Kemper | 44 min |
| Mar 27, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 67 min |
| Mar 27, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 45 min |
| Mar 27, 5:25 PM CDT | Special Weather Statement | JAN | Lauderdale | 65 min |
| Mar 27, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 40 min |
| Mar 27, 6:08 PM CDT | Special Weather Statement | JAN | Clarke | 67 min |
| Mar 27, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 48 min |
| Mar 27, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 23 min |
| Mar 27, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.